Advertisement
Sign in to follow this  
Followers 0
enthusiast

zoloft and sleepy

44 posts in this topic

Posted (edited)

Advertisement

I am currently taking Zoloft, works well for my depression, but leaves me tired and sleepy. I also notice it is harder for me to wake up in the morning. Does anyone have any suggestions? :hearts:

Edited by enthusiast

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

This may not help very much, but try taking B-12 tablets. Also, mention this to your doc, as he/she may have a better solution.

Sorry I wasn't much help.

Keep us posted on this.

-Bean

Share this post


Link to post
Share on other sites

Posted

I have noticed that my zoloft also leaves me really sleepy during the day. Its hard to get up right away in the morning as well. But you do need to talk to your doctor about this because they can put you on something else or change you dose/usage of it.

Good luck to you!

Share this post


Link to post
Share on other sites

Posted

Dreaming:

Have you spoken with your doc about Zoloft making you tired during the day? Did he add a new med? Take you off the Zoloft? Make any changes? Just curious.

-Bean

Share this post


Link to post
Share on other sites

Posted

I have an appointment with the doctor in about a week. I will mention this to him and see what he suggests. The medicine definitely helps with my depression. These medicines do help, it just seems like when you get to a dosage that helps, the side effects become bothersome. I am worried about sleeping thru my alarm clock in the mornings, and I don't want to have to drink a pan of coffee a day to stay awake. It is possible that I have sleep apnea. I am functioning well enough, so I can wait another week before I see my doctor.

Share this post


Link to post
Share on other sites

Posted

Beanchopp

Yes I have talked to my doctor about it. He put me on a different med to help out with being so tired during the day. I am being monitored on it though and will find out on Monday what will happen. They are thinking of putting me on another med though.

Enthusiast-

Are you sure you want to wait another week to see your doctor? Do you take your zoloft in the morning, or at night, or both? Sometimes taking it in the morning will leave you drowsy throughout the day because it is used as a sleeping pill too. They may change it so you take it at night instead. Good Luck!!

Share this post


Link to post
Share on other sites

Posted

dreaming:

Please keep us posted. We're all concerned.

-Bean

Share this post


Link to post
Share on other sites

Posted

I take my zoloft in the morning. Perhaps I need to switch to a different medication or add another medicine to counter act the tired, sleepy feeling. Dreaming, thanks for the reply. If you don't mine me asking, what did the doctor add to your zoloft? What other med are they considering putting you on? Sorry for all the questions.

Share this post


Link to post
Share on other sites

Posted

I am currently taking Zoloft, works well for my depression, but leaves me tired and sleepy. I also notice it is harder for me to wake up in the morning. Does anyone have any suggestions? :hearts:

try taking your meds at night. ask your doctor. that's what my doctor told me.

Share this post


Link to post
Share on other sites

Posted

The doctor decided to not change my meds just yet. He wants me to go back into the hospital so they can monitor me on different meds to see which one will work.

I think maybe you should change your zoloft to taking it at night. Zoloft is supposed to help you with sleeping at night as well. Then you wont have to feel drowsy during the day.

Share this post


Link to post
Share on other sites

Posted

The doctor decided to not change my meds just yet. He wants me to go back into the hospital so they can monitor me on different meds to see which one will work.

Dreaming:

I'm sorry to hear that. How long will you be in the hospital? Hopefully they can figure out which meds will be right for you.

Please let us know how you're doing.

-Bean

Share this post


Link to post
Share on other sites

Posted

i myself did not fair well on Zoloft. I was on it for a week, 50mg, and it wasted me. I slept all day and could barely function. My doc switched me to Prozac, and within 2 days i felt great. I am being treated for aggrivated depression/anxiety, and i think zoloft was too strong for me.

In fact, just a few days ago, they upped my Prozac dosage, and today it almost feels like Zoloft, like too much seratonin.

Share this post


Link to post
Share on other sites

Posted

i myself did not fair well on Zoloft. I was on it for a week, 50mg, and it wasted me. I slept all day and could barely function. My doc switched me to Prozac, and within 2 days i felt great. I am being treated for aggrivated depression/anxiety, and i think zoloft was too strong for me.

In fact, just a few days ago, they upped my Prozac dosage, and today it almost feels like Zoloft, like too much seratonin.

Have you called your doc?

Share this post


Link to post
Share on other sites

Posted

Still, no sleep. It is driving me nuts. thats all I want. Is to sleep.

Share this post


Link to post
Share on other sites

Posted

((((((dreaming))))))

You need to call your doc.

I hope you can get some rest soon. :hearts:

-Bean

Share this post


Link to post
Share on other sites

Posted

ive been on it for 8 months and i take it in the am. i feel like i need a nap about 2pm everyday.

Share this post


Link to post
Share on other sites

Posted

i have been noticing the same thing. Except when I feel like a nap its around 4PM..I was told not to take those naps until I got my sleeping situation figured out. Still not working but I have noticed that I am becoming even more tired than I was when I first started takin this.

Share this post


Link to post
Share on other sites

Posted

i have the saame issues. i still go to bed around 10 or 11 even if i do take a nap

Share this post


Link to post
Share on other sites

Posted

I've been on 5omg pf zoloft for 5 days now, and I noticed the last two days of having that wasted feeling somone else mentioned , then I have to lay down for a couple hours until it passes, I don't fall asleep cause I also feel wired, like the drowsy effect of to much cofffee, I may ask my doc if I can go to 25mg since 50mg seems like a overload to my brain. Although it maybe should be the least of my concerns I'm already noticing sexual side effects, ughh I just wish I could find the right meds again....

Will (also posted :how long until zoloft helps with depression)

Share this post


Link to post
Share on other sites

Posted

ummm...call ur doc and talk to him about how ur feeling. but i remember a wired weird feeling also. the se's of any meds usually suck but dont last too long. but plz check with ur doc . they will know way more than i do

Share this post


Link to post
Share on other sites

Posted

zoloft knocks me out pretty quickly. and i'm on my third day.

Share this post


Link to post
Share on other sites

Posted

i cant say i felt tired when i took it but i do sleep better now

Share this post


Link to post
Share on other sites

Posted

I'm on Day 4 and I'm really out of it, don't sleep well at night. My doctor told me not to nap during the day so taht I can maybe get my nighttime schedule back on track, but it's sooooo haaaaaaaaard to fight the urge to nap! LOL (I work from home fulltime, and I sit in bed with my laptop....it would be way too easy to konk...LOL)

Share this post


Link to post
Share on other sites

Posted (edited)

hi im new to these forums having only just got connected. im on a 100mg per day which has a slight positive effect so far on my OCD and general anxiety. have been taking sertraline for 6 months now and am hoping for an increased dosage to 150-200mg to help more with the depression side of things. i have real hopes for this ssri as i get no real side effects and the changes seem subtle, but now after reading all of the above the sleepyness sounds like an increase dose may be too much, does anyone not get drowsy on this med. i never knew this was a sleeping pill !!! :hearts:

Edited by jella

Share this post


Link to post
Share on other sites

Posted

Today was the first day trying my 100mg dose in the morning. I have been on it for 3 or 4 weeks and Im seeing a slight improvement in my mood (more of a numb feeling than anything else). I was VERY drowsy about 2 hours after taking it, and im definatly a little more tired than usual at 1:30 pm. I've been taking it in the evenings as I noticed that it helped me to fall asleep faster (but the sleep was horrible- tossing and turning all night). Ill try this method for a few days to figure out which I prefer better.

*Yawn*... I have work in two hours! I need to wake up somehow

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0